Hail, Douglas
- When
- September 30, 4:10 PM CST
- Where
- Douglas County, Patzau
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 46.483, -92.217
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 1:19 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 315 AM CDT MON SEP 30 2002 MAIN FOCUS FOR FCST IS RAIN CHANCES THIS EVENING AND TUESDAY NIGHT. CUREENT SURFACE ANALYSIS INDICATES LINE OF SHOWERS/THUNDERSTORMS FROM HIB TO PRICE COUNTY IN NW WI. THIS IS ASSOCIATED WITH THETA-E ADVECTION/WAA ALONG WITH MORNING SUNSHINE OVER AREA. THIS AREA OF PRECIP WILL CONTINUE TO MOVE NORTHEAST THIS AFTERNOON AND EVENING. NEXT AREA OF PRECIP MOVING NORTH FROM EAST-CENTRAL MN AND WISCONSIN. THIS IS ASSOCIATED WITH ISENTROPIC LIFT AND SOME MOISTURE ACROSS REGION. THIS PRECIP WILL END LATE THIS EVENING AS A COLD FRONT NOW IN EASTERN ND MOVES THROUGH AREA. DRIER AIR MOVES INTO THE REGION ON TUESDAY. ISENTROPIC LIFT DEVELOPS ACROSS THE AREA ON TUESDAY EVENING BUT NOT MUCH MOISTURE ASSOCIATED WITH LIFT. WILL PUT IN CHC POPS ALL AREAS. ON WEDNESDAY...RIDGE BUILDS INTO THE REGION GIVING THE AREA PARTYL SUNNY SKIES. .DLH...NONE. STEWART
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 130 PM CDT MON SEP 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE (MONDAY)... THIS IS A TEST. THIS IS A TEST. THIS IS A TEST. .SPOTTER CALL TO ACTION STATEMENT... THIS IS A TEST. THIS IS A TEST. THIS IS A TEST. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... ...THIS IS A TEST THIS IS A TEST... THIS IS A TEST. THIS IS A TEST. DLT
The Duluth radar (KDLH), 39 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320330, 5320242, 5320329, 5320331.